Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 1, NWS Indianapolis, IN

January 19, 2023Hancock County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 19, 2023, 2:25 PM EST for Hancock County, Madison County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 19, 2023, 2:25 PM EST (19:25 UTC)
Expired
Jan 19, 2023, 2:45 PM EST
In force
20 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS53 KIND 191925
SVRIND
INC059-095-192000-
/O.NEW.KIND.SV.W.0001.230119T1925Z-230119T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
225 PM EST Thu Jan 19 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Madison County in central Indiana...
  Northeastern Hancock County in central Indiana...

* Until 300 PM EST.

* At 224 PM EST, a severe thunderstorm was located 7 miles north of
  Greenfield, or 13 miles south of Anderson, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Shirley, Markleville and Wilkinson around 235 PM EST.

This includes Interstate 69 near mile marker 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3987 8560 3982 8580 3992 8584 4007 8558
      3987 8558
TIME...MOT...LOC 1924Z 241DEG 40KT 3990 8575 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma
2 follow-up statements
705 
WWUS53 KIND 191938
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
238 PM EST Thu Jan 19 2023

INC059-095-192000-
/O.CON.KIND.SV.W.0001.000000T0000Z-230119T2000Z/
Madison IN-Hancock IN-
238 PM EST Thu Jan 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR SOUTHEASTERN MADISON AND NORTHEASTERN HANCOCK COUNTIES...

At 237 PM EST, a severe thunderstorm was located 8 miles southeast of
Anderson, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Madison and northeastern Hancock Counties.

This includes Interstate 69 near mile marker 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3987 8560 3982 8580 3992 8584 4007 8558
      3987 8558
TIME...MOT...LOC 1937Z 233DEG 29KT 3998 8562 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma
674 
WWUS53 KIND 191945
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
245 PM EST Thu Jan 19 2023

INC059-095-191955-
/O.CAN.KIND.SV.W.0001.000000T0000Z-230119T2000Z/
Madison IN-Hancock IN-
245 PM EST Thu Jan 19 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN HANCOCK COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EST for
east central Indiana.

LAT...LON 3987 8560 3982 8580 3992 8584 4007 8558
      3987 8558
TIME...MOT...LOC 1942Z 241DEG 40KT 4002 8552 

$$

Puma

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 1:49 PM EST, 36 minutes earlier.

Area forecast discussion, Jan 19, 1:49 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
149 PM EST Thu Jan 19 2023

.Mesoscale Update...
Issued at 149 PM EST Thu Jan 19 2023

Radar and satellite imagery show a burst of convective initiation
along the front as it moves through central Indiana. The remainder
of the warm sector remains capped to this point, but should continue
to erode through the afternoon within mostly clear skies.

The initial showers/thunderstorms are entrenched in between a
surface and elevated frontal feature, further supported by a rapidly
expanding stratus layer.  This will limit some of the vertical lift
and low level instability initially, lessening the severe threat
west of HWY 31. This should change as the system moves east into a
more favorable thermodynamic environment along with a more
vertically aligned and sharper cold front. Directional shear still
looks maximized on the southern edge of the instability gradient,
leading to some concern of a greater severe threat over SE portions
of central Indiana than originally expected.  Wind is still the
primary threat with convection over central Indiana, as any robust
updrafts should have little issue tapping into a strong LLJ of 55-
65kts.

Previous mesoscale discussion from 1225 pm as follows:

16z observational analysis shows a weak cold front over central to
southern IL, progressing eastward within moderate CAA. This front
should sharpen as a subtle vorticity maximum creates a frontogenetic
zone over Indiana. The sharpening temperature gradient and wind
shift is expected to create a narrow corridor of enhanced vertical
lift, sufficient enough for thunderstorm initiation. Overnight
cooling and a mid level dry air mass has led to a weak inversion
around 750-1000ft. This will act to delay initiation slightly early
this afternoon.

Visible satellite imagery highlights clearing skies over south-
central Indiana, slowly creeping northward into the Indianapolis
region. This clearing will aid in near surface warming, increasing
low level lapse rates. This can already be visualized as
observational lapse rates are slightly steeper than originally
projected by a few of the CAMs. As mentioned, a cap is currently
over central Indiana, but the clearing and steepening lapse rates
will erode the cap, with convective allowing temperatures being
exceeded around 18-19Z this afternoon. Current expectation is for
initiation to occur along and just east of the HWY 31 through
central Indiana.

Wind remains the primary threat with these initial thunderstorms,
but isolated large hail and tornadoes cannot be ruled out. Speed
shear is abundant with this event, but directional shear looks to be
maximized on the southern edge of the instability gradient. This
will be something to watch as storms initiate over the next few
hours.

&&

.Short Term...(Today and tonight)
Issued at 252 AM EST Thu Jan 19 2023

* Additional showers and perhaps a few thunderstorms possible today
  as the secondary cold front and primary upper low swing through
  the area. An isolated strong storm cannot be ruled out, but is
  more likely to our east.

* Strong gusty winds today up to 45 MPH, particularly this afternoon
  into this evening.

* Lingering showers or sprinkles/flurries possible through tonight
  into Friday morning.

A consolidating double-barreled surface low is moving through the
region this morning. A secondary cold front associated with the
primary low to our west, along with forcing from the upper low, will
push through the area today. This forcing, along with the
development of steep low-mid level lapse rates as the cold pool
aloft moves overhead, will promote development of scattered showers
over much of the area midday onward. Modest instability, on the
order of a couple hundred J/kg, is expected to develop ahead of the
front over eastern/northeastern areas this afternoon, and will carry
isolated thunder as a result. This instability in the presence of
strong dynamics may promote a few organized updrafts, although the
threat is a bit higher to our east owing primarily to timing. Day
one marginal in our far northeast looks very reasonable.

Additionally, the steep low level lapse rates and strong low level
flow are likely to promote strong gusty winds at the surface,
particularly during the afternoon and evening hours. BUFKIT and HREF
progs suggest the vast majority of gusts should remain below
advisory criteria, although a few gusts to near or slightly above 45
MPH cannot entirely be ruled out, especially east. Will message this
with SPS/HWO and other venues and forgo advisory at this time.

Tonight, showers will gradually taper off, but continued cyclonic
flow aloft and presence of modest low level moisture/steep lapse
rates may allow for some scattered sprinkles or flurries to persist
through the night into Friday morning, especially northeast, and
have adjusted grids to account for this.

Blend temperatures appear reasonable in a complex, significantly
nondiurnal situation, and made adjustments primarily to ensure a
realistic progression based on current obs and near term high
resolution guidance. Temperatures will warm a bit this morning
before falling this afternoon and through the night.

&&

.Long Term...(Friday through Wednesday)
Issued at 252 AM EST Thu Jan 19 2023

* Rain and snow possible around Sunday and again around Wednesday

* Seasonable but slightly above normal temperatures

Friday...

A glancing blow from another upper trough may bring enough forcing
for some flurries or very light snow across portions of the northern
forecast area during the first half of the day. Otherwise, mostly
cloudy skies will continue across much of central Indiana with cold
air aloft remaining across the area.  Clouds and cold advection will
keep highs in the 30s.

Friday night through Saturday...

Surface high pressure and some brief upper ridging will provide
quiet weather across the area. Some partial clearing will occur by
Saturday, but high clouds will increase ahead of the next system.
Lows will be in the mid to upper 20s, with highs mainly in the 30s.

Saturday night into Sunday night...

An upper trough will move in from the west, while some southern
stream upper energy will be southeast of the area. Questions remain
on how these systems will interact, which will have an impact on
precipitation types (rain or snow) and amounts, mainly on Sunday.

If the systems interact well or even phase, light accumulating snow
will be across portions of the area. If they hardly interact, parts
of the area may see little if any precipitation Sunday. Models are
split between these choices, increasing the uncertainty beyond what
is typical at this time range.

With the uncertainty, will stick with no higher than chance PoPs,
with highest PoPs expected on Sunday, and will stick with a mix of
rain and snow most areas.

Monday...

High pressure will bring quiet weather and seasonable temperatures.

Tuesday and Wednesday...

A larger upper trough will generate a low pressure system across the
southern states which will move northeast into the vicinity. Of
course, this far out, plenty of uncertainty remains on the path and
strength of the system. Given this, will keep PoPs no higher than
chance category and keep precipitation type as a mix of rain and
snow.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1210 PM EST Thu Jan 19 2023

Impacts:

* Widespread MVFR ceilings expected through the forecast period

* Scattered convection possible this afternoon

* Strong winds gusting to 35kt this afternoon and tonight

* Scattered light precipitation continuing tonight into Friday

Discussion:

Clearing has developed over much of central Indiana early this
afternoon ahead of a cold front that is already approaching the
Wabash River. Scattered convection will develop shortly and rapidly
track east through the afternoon. Primary impacts from any
convection would be at KBMG and KIND...and likely would be brief.
Gusty southwest winds will continue early this afternoon with the
cold front set to sweep across the area over the next few hours.

Once the front passes...MVFR stratus will quickly settle back across
the terminals with winds increasing as they veer to westerly by
tonight. Peak gusts up to 35kts will be possible at times in the
postfrontal environment from late afternoon into the early
overnight. Scattered light precip will continue to impact the area
tonight and Friday with little to no impact to the terminals.
Westerly winds will lower a bit Friday but remain gusty. Stratus
will persist as well.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

Mesoscale...Updike
Short Term...Nield
Long Term...50
Aviation...Ryan
Hazardous weather outlook, Jan 19, 11:55 AM EST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1155 AM EST Thu Jan 19 2023

INZ021-028>030-035-036-043>045-051>053-060-061-067>070-201000-
Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Vermillion-
Parke-Putnam-Vigo-Clay-Owen-Sullivan-Greene-Knox-Daviess-Martin-
Lawrence-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Attica, Covington,
Veedersburg, Crawfordsville, Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Terre Haute, Brazil, Spencer,
Gosport, Sullivan, Carlisle, Shelburn, Farmersburg, Linton,
Bloomfield, Jasonville, Worthington, Vincennes, Washington,
Loogootee, Shoals, Bedford, and Mitchell
1155 AM EST Thu Jan 19 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Strong gusty winds are expected today and tonight, particularly
during the afternoon and evening hours. Sustained winds up to 25 MPH
with gusts up to 45 MPH can be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ031-037>042-046>049-054>057-062>065-071-072-201000-
Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-
Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Monroe-Brown-
Bartholomew-Decatur-Jackson-Jennings-
Including the cities of Kokomo, Lebanon, Zionsville, Tipton,
Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester,
Union City, Farmland, Parker City, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Martinsville, Mooresville,
Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville,
Columbus, Greensburg, Seymour, and North Vernon
1155 AM EST Thu Jan 19 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Strong gusty winds are expected today and tonight, particularly
during the afternoon and evening hours. Sustained winds up to 25 MPH
with gusts up to 45 MPH can be expected. An isolated storm is
possible briefly this afternoon.

Scattered thunderstorms will be possible over the eastern half of
central Indiana today, with a few severe storms possible. Damaging
winds would be the primary threat...but large hail is also a
possibility. The greatest threat for storms will come between 1 and 5
pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jan 19, 1:36 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 PM EST THU JAN 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             2 WSW WHITEHALL         39.16N 86.61W
01/19/2023  E0.25 INCH       MONROE             IN   PUBLIC

            PEA SIZED HAIL NEAR MONROE COUNTY AIRPORT.

&&

AGM
Special weather statement, Jan 19, 1:51 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
151 PM EST Thu Jan 19 2023

INZ040-047-048-054>056-191915-
Johnson IN-Morgan IN-Shelby IN-Madison IN-Hancock IN-Marion IN-
151 PM EST Thu Jan 19 2023

...A strong thunderstorm will impact portions of southwestern
Madison, Shelby, Hancock, northeastern Morgan, Johnson and
southeastern Marion Counties through 215 PM EST...

At 150 PM EST, Doppler radar was tracking a strong thunderstorm near
Franklin, or 18 miles west of Shelbyville, moving northeast at 50
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Franklin around 200 PM EST.

Other locations in the path of this storm include Shelbyville.

This includes the following highways...
 Interstate 65 between mile markers 80 and 110.
 Interstate 70 between mile markers 87 and 112.
 Interstate 74 between mile markers 93 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3979 8562 3978 8563 3973 8563 3957 8567
      3939 8563 3935 8563 3935 8626 3963 8632
      3993 8590 3993 8586 3996 8586 3994 8558
TIME...MOT...LOC 1850Z 232DEG 43KT 3944 8612

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Puma
Special weather statement, Jan 19, 2:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
200 PM EST Thu Jan 19 2023

INZ055-062>065-070-071-191930-
Johnson IN-Brown IN-Lawrence IN-Decatur IN-Bartholomew IN-Jackson IN-
Monroe IN-
200 PM EST Thu Jan 19 2023

...A strong thunderstorm will impact portions of southeastern Monroe,
west central Decatur, southern Johnson, Bartholomew, Brown, Lawrence
and northwestern Jackson Counties through 230 PM EST...

At 159 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Columbus, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Monroe, west central Decatur, southern Johnson, Bartholomew, Brown,
Lawrence and northwestern Jackson Counties, including the following
locations... Peoga, Newbern, Hartsville, Tunnelton, Gnaw Bone,
Bartlettsville, Vallonia, Spurgeons Corner, Medora and Azalia.

This includes Interstate 65 between mile markers 55 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EST for
central Indiana.

&&

LAT...LON 3883 8661 3918 8623 3935 8625 3935 8564
      3922 8568 3913 8577 3913 8580 3910 8580
      3877 8614 3878 8620 3877 8628 3874 8629
      3873 8631 3869 8631
TIME...MOT...LOC 1859Z 219DEG 41KT 3929 8602

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AGM
Special weather statement, Jan 19, 2:07 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
207 PM EST Thu Jan 19 2023

INZ041-042-049-057-064-065-071-072-191930-
Rush IN-Randolph IN-Decatur IN-Bartholomew IN-Henry IN-Delaware IN-
Jackson IN-Jennings IN-
207 PM EST Thu Jan 19 2023

...Strong thunderstorms will impact portions of southeastern
Delaware, Rush, Randolph, Decatur, east central Bartholomew, Henry,
southeastern Jackson and Jennings Counties through 230 PM EST...

At 207 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of New Castle to near Rushville to
10 miles north of North Vernon to near Brownstown. Movement was east
at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  New Castle and Rushville around 215 PM EST.

Other locations in the path of these storms include Vernon.

This includes the following highways...
 Interstate 65 between mile markers 37 and 53.
 Interstate 70 between mile markers 116 and 133.
 Interstate 74 between mile markers 124 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EST for
central, southeastern and east central Indiana.

&&

LAT...LON 4001 8483 4000 8520 3979 8522 3979 8530
      3927 8530 3920 8544 3891 8545 3891 8554
      3882 8563 3881 8579 3873 8587 3876 8591
      3878 8612 3914 8572 3965 8555 4007 8555
      4030 8522 4030 8481
TIME...MOT...LOC 1907Z 254DEG 48KT 3996 8548 3956 8553 3916 8560 3881
8603

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Puma
Local storm report, Jan 19, 2:11 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EST THU JAN 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 ENE SOUTHPORT         39.66N 86.10W
01/19/2023  M0.25 INCH       MARION             IN   PUBLIC

            PEA SIZED HAIL IN SOUTHPORT.

&&

AGM
Local storm report, Jan 19, 2:13 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EST THU JAN 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             5 NE WHITESTOWN         40.04N 86.29W
01/19/2023  E0.25 INCH       BOONE              IN   PUBLIC

            PEA SIZED HAIL AT US ROUTE 421 AND INDIANA
            ROUTE 32.

&&

AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 1:16 PM ESTSpecial Weather StatementINDBoone, Hendricks, Marion, Putnam44 min
Jan 19, 1:21 PM ESTSpecial Weather StatementINDBrown, Martin, Monroe, Morgan39 min
Jan 19, 1:51 PM ESTSpecial Weather StatementINDHancock, Johnson, Shelby24 min
Jan 19, 2:00 PM ESTSpecial Weather StatementINDBartholomew, Brown, Jackson, Lawrence30 min
Jan 19, 2:07 PM ESTSpecial Weather StatementINDDecatur, Henry, Jennings, Randolph, Rush23 min
Jan 19, 2:28 PM ESTSpecial Weather StatementINDDelaware, Madison32 min
Jan 19, 3:10 PM ESTSpecial Weather StatementINDRandolph35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.